5-hydroxytryptophan (5-HTP) is frequently used in weight loss pills and other types of supplements. In addition to taking it for weight loss, people take 5-hydroxytryptophan for the following conditions:
* Depression; * Anxiety; * Premenstrual disorder (PMS) and premenstrual dysphoric disorder (PMDD); * Fibromyalgia; * Eating disorders;
* Compulsive disorders, such as obsessive compulsive disorder (OCD);
The body converts 5-hydroxytryptophan into serotonin, a very important brain chemical. As a result, taking 5-hydroxytryptophan can increase serotonin levels, which theoretically may help with a variety of conditions, especially mood disorders (such as depression). In addition to affecting mood, serotonin has several other actions in the body, which may be how 5-hydroxytryptophan works for other conditions. There is some speculation that increased levels of serotonin in the brain may decrease food cravings, which may be why people use 5-hydroxytryptophan for weight loss.
Many prescription antidepressants work by increasing the level of serotonin in the body, so it seems reasonable to predict that 5-hydroxytryptophan may have actions similar to antidepressants. Prescription antidepressants are often effective for all of the conditions listed above, which is probably why people try 5-hydroxytryptophan for these conditions.
Perhaps talking to a doc/pharmacist would be more beneficial for confirming the use of 5-HTP as a med which helps sleeping disorders. Deeply regret could not provide solutions, however be well & safe!
30-60mins before bed. Unless your over 90kg I would just try one and go from there. 5htp works with seratonin and melatonin and is definately advertized to help with sleep. Melatonin is the sleep hormone. Besides if all the symptoms in rajive goel's answer were solved, wouldn't you sleep better?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Apr 2010 • 1 answer
Posted 30 Jul 2010 • 1 answer
Posted 5 Dec 2015 • 2 answers
Posted 14 Feb 2016 • 1 answer
Posted 24 Feb 2016 • 1 answer